MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM4500K20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by manufacturer ¿the product returned has a kink in the device approximately 13mm from the distal tip in the neutral position.The kink is between r1 and r2.Ring 1 seal is compromised.Body fluid is present on the seal of the tip.There is a scratch on the tip.The catheter was placed on the curve template and the device passed the right curve test; the tip reached the shaded area of the template.However, the device has a kink at the distal section at approximately 13mm from the tip.The device did not pass the left curve test; the tip does not curve to the left.X-rays revealed that the center support is bent between ring 1 and ring 2 and that one of the steering wires is not attached.There was one area under the strain relief in which evidence of collapsed guide coil was noted.The distal section was dissected.No body fluid was noted in the interior of the sheath.The kevlar wrap is displaced and the center support is bent.One of the steering wires is detached; there is evidence of solder on both the center support and the detached steering wire.The detached steering wire had retracted under the kevlar wrap.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause of the reported difficulty is a design constraint of the product.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed on (b)(6) 2017.It was reported that the catheter steering mechanism broke.Right atrial fibrillation ablation was attempted using a intellatip mifi¿ xp temperature ablation catheter.During ablation the catheter steering mechanism broke, so it was replaced with a new device and the procedure was completed.No patient complications were reported.However; returned device analysis revealed the seal of all ring 1 is compromised.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6653027
Report Number2134265-2017-06529
Device Sequence Number13835569
Product Code OAD
UDI-Device Identifier08714729848028
UDI-Public(01)08714729848028(17)20190526(10)19286452
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2019
Device Model NumberM004PM4500K20
Device Catalogue NumberPM4500K2
Device Lot Number19286452
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2017
Initial Report FDA Received Date06/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2134265
Patient Sequence Number1